How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46977
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

A brief medical story: I'm 40 male and I have had an anxiety

Resolved Question:

A brief medical history: I'm 40 male and I have had an anxiety disorder on and off for around 20 years treated with very low dose venlafaxine.
I recently fell in with a bad crowd and started using cocaine and cannabis almost daily for a few months. I stopped using cocaine, cannabis and cigarettes (around 10 per day) suddenly around a month ago as I was getting intermittent strange whooshing feelings around my thyroid and upper chest area as well as dizziness. It wouldn't last more than a few seconds.
Since stopping I get dizzy spells quite often with palpitations rapid heart beat and irregular heart beats now and then especially when walking although not always. I usually have very good heart readings; around 110/70 or less with a resting pulse around 65 bpm. I also have a mild cough and fatigue and a feeling of bloated stomach frequently although not all the time. My nose sinuses feel quite heavy and blocked but no nasal discharge. My gp did a quick ECG and heart rate monitor and said it was nothing although maybe to do a 24 hour holter if it continues. They gave me propranolol which seems to work for the palpitations although debatable for the dizziness as I haven't taken a significant dose during the day due to work (it makes me tired) .
I am very concerned and stressed about what the problem is. I realise I have a history of anxiety but I am not sure that this is the cause. I don't know if I have a heart issue or if it's still some kind of withdrawal from stopping all these bad things. I realise you can't diagnose this online but could you offer some advice or suggestions?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

This is Dr. David

I'm glad you stopped using cocaine and cannabis.

the symptoms of dizziness and whooshing feelings in your chest and throat are due to your anxiety disorder.

your GP doctor checked your heart already

until you get some treatment with venlafaxine, you will continue to worry because of your anxiety disorder.

are you on venlafaxine now? it can take a few weeks for venlafaxine to start to help decrease your anxiety symptoms.

Customer: replied 1 year ago.
I have been taking venlafaxine for around 15 years already and anxiety is most of the time no longer an issue.
The doctor did a very brief ECG which he said was normal although he did suggest a holter ECG if it continues.
Expert:  Dr. David replied 1 year ago.

you can get a holter test with him

abnormal heart rhythms are very rare, but can be caught on heart holter monitoring.

I'm glad your anxiety symptoms are better in control at this point.

ask about going to a local support group to help you stay away from drug and substance abuse.

given your history of drug use and cocaine, you should have some more heart testing like a cardiac echocardiogram and stress test to check your heart function.

you may benefit from physical therapy and exercise therapy to help strengthen your heart as well.

talk to your doctor about this

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Dr. David and other Medical Specialists are ready to help you